Alert archive / Pennsylvania / Wind Advisories in 2025

Wind Advisory 8, NWS Cleveland, OH

April 21, 2025Erie County, Pennsylvania

NWS Cleveland, OH issued this wind advisory at Apr 21, 2025, 12:32 AM EDT for Erie County, Pennsylvania. It took effect at Apr 21, 2025, 4:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2025, 12:32 AM EDT (04:32 UTC)
In effect from
Apr 21, 2025, 4:00 AM EDT
Expired
Apr 21, 2025, 12:00 PM EDT
In force
8 hr
Issued by
NWS Cleveland, OH

County Erie County, PA

The radar

The Buffalo radar (KBUF), 145 km from the middle of the area, began a volume at 04:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 4.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2025-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2025-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1803 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

925 
WWUS71 KCLE 210432
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
1232 AM EDT Mon Apr 21 2025

PAZ001-002-211600-
/O.NEW.KCLE.WI.Y.0008.250421T0800Z-250421T1600Z/
Northern Erie-Southern Erie-
Including the cities of Erie, Union City, Corry, and Edinboro
1232 AM EDT Mon Apr 21 2025

...WIND ADVISORY IN EFFECT FROM 4 AM EARLY THIS MORNING TO NOON EDT 
TODAY...

* WHAT...Southeast winds up to 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Erie County.

* WHEN...From 4 AM early this morning to noon EDT today.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Jaszka
3 follow-up statements
902 
WWUS71 KCLE 211023
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
623 AM EDT Mon Apr 21 2025

PAZ001-002-211600-
/O.CON.KCLE.WI.Y.0008.000000T0000Z-250421T1600Z/
Northern Erie-Southern Erie-
Including the cities of Erie, Union City, Corry, and Edinboro
623 AM EDT Mon Apr 21 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WHAT...Southeast winds up to 20 to 30 mph with gusts up to 50 mph.

* WHERE...Erie County.

* WHEN...Until noon EDT today.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Jaszka
955 
WWUS71 KCLE 211345
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
945 AM EDT Mon Apr 21 2025

PAZ001-002-211600-
/O.CON.KCLE.WI.Y.0008.000000T0000Z-250421T1600Z/
Northern Erie-Southern Erie-
Including the cities of Union City, Erie, Edinboro, and Corry
945 AM EDT Mon Apr 21 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Northern Erie and Southern Erie Counties.

* WHEN...Until noon EDT today.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Garuckas
031 
WWUS71 KCLE 211559
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
1159 AM EDT Mon Apr 21 2025

PAZ001-002-211700-
/O.EXP.KCLE.WI.Y.0008.000000T0000Z-250421T1600Z/
Northern Erie-Southern Erie-
Including the cities of Union City, Erie, Edinboro, and Corry
1159 AM EDT Mon Apr 21 2025

...WIND ADVISORY WILL EXPIRE AT NOON EDT TODAY...

Winds could gust to 25 to 35 mph at times this afternoon, but the 
strongest winds have subsided.

$$

Garuckas

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this wind advisory went out at Apr 20, 9:37 PM EDT, 2 hours 55 minutes earlier.

Area forecast discussion, Apr 20, 9:37 PM EDT, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
937 PM EDT Sun Apr 20 2025

.SYNOPSIS...
A warm front will lift into the region tonight into early
Monday as low pressure tracks northeast into the Upper Great
Lakes. The low will push a cold front east across the area
during the day Monday with high pressure quickly building in
behind the front. High pressure will influence the region
through early Thursday before the next system moves into the
region late Thursday through Friday.

&&

.NEAR TERM /THROUGH MONDAY NIGHT/...
930 PM...
Recent radar and surface observations reveal a warm front just
to the south and southwest of the area, with broad isentropic
ascent along and warm front beginning to aid in the development
of isolated convection across the Lower Ohio Valley. Anticipate
coverage to increase overnight as better low and mid-level flow
arrive from the west. Elevated shower and thunderstorm chances
should begin to increase along the I-75 corridor across
Northwest Ohio by around 2 to 3 AM. Updated model guidance
continues to trickle in this evening, and chances for strong to
severe storms do appear to be increasing slightly for Monday
afternoon, particularly east of the I-77 corridor.

Previous Discussion...
Dry weather will prevail for the first several hours of the
near term period as high pressure drifts northeast of the area.
However, rain chances will return near or shortly after midnight
tonight as a warm front lifts north into the region in response
to a surface low tracking northeast into the Upper Midwest.
Isentropic lift ahead of the warm front will result in scattered
showers late tonight into early Monday morning, although
there's some uncertainty in available moisture and the resulting
precipitation coverage. Have generally capped PoPs with the
initial round of rain at chance, but could see a scenario where
PoPs are increased in subsequent updates if CAMs align a bit
better with precip placement. A few thunderstorms are possible
given a little bit of elevated instability. There may be some
scattered showers or perhaps a period of dry weather in the warm
sector, however a second round of showers (and possibly
embedded thunderstorms) will arrive as a cold front moves east
into the area starting mid to late morning Monday. Precipitation
should be much more widespread during this second round and
have progressive categorical PoPs through late afternoon/early
evening Monday. PoPs will decrease rather quickly Monday evening
into Monday night and dry weather is anticipated areawide by
06Z/2 AM Tuesday.

Despite a robust wind field, CAPE/lapse rates will be meager and
there will be quite a bit of cloud cover so the severe weather
risk will be relatively limited. However, showers and any storms
could bring down some gusty winds. Either way, it will be quite
windy during the daylight hours Monday with widespread
southwest gusts to 35 to 40 mph expected. Isolated and periodic
gusts to 45 mph are possible, best chance with downsloping in
Erie County, PA Monday morning and across NW OH during peak
diurnal mixing. As of now, there is a bit too much uncertainty
in the depth/overall amounts of mixing to warrant the issuance
of Wind Advisories, but will need to continue to monitor the
situation closely; headlines may be issued in future updates.

Most of the area will experience warm air advection and lows in
the 50s tonight, but the northern fringes of the CWA may remain
in the mid to upper 40s. High temps will be unseasonably warm
in the lower 70s Monday with lows falling into the mid to upper
40s for Monday night.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
High pressure will build east across the local area leading to
mainly dry weather through the short term period. Have some low PoPs
across Northwest OH on Wednesday as a warm front lifts north across
the region. However, the best forcing for rain remains north of the
local area. Cooler on Tuesday as forecast highs for most sites will
be in the mid 60s. Upper 50s to lower 60s are forecast across
Northwest Pennsylvania and along the lakeshore. Overnight lows dip
into the mid 40s with upper 30s possible across eastern Northwest
Pennsylvania. Warmer by Wednesday as highs rise into the mid 70s,
upper 60s across Northwest Pennsylvania. Lows on Wednesday night
will settle in the upper 40s to lower 50s with cloud cover
increasing overnight.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
More unsettled weather returns through the long term as high
pressure exits to the east on Thursday while low pressure approaches
from the west. Thursday should largely stay dry as the best forcing
remains west of the local area until late Thursday. PoPs increase
from the southwest on Thursday evening as the aforementioned low
pressure system lifts north across the Upper Midwest through Friday
morning. Precipitation will persist through Friday night as the low
moves a cold front eastward. Canadian high pressure will enter from
the north allowing for improving conditions on Saturday and
dry weather by Sunday. Thursday and Friday will be warmer with highs
in the mid 70s. Colder with highs dropping into the 60s by the
weekend.

&&

.AVIATION /00Z Monday THROUGH Friday/...
VFR across the TAF sites this evening, with periods of non-VFR
possible in showers and thunderstorms Monday morning and
afternoon. For the most part, prevailing conditions favor VFR
through the TAF period, though we'll be focusing on two
opportunities for brief falls to MVFR and IFR vsbys and/or
ceilings. The first opportunity will be along a warm front
Monday morning, where elevated thunderstorms are possible.
Confidence is lower on coverage and vsby impacts with the
morning round so opted for prob30 groups at this time. The second
round will be along and just ahead of a cold front late Monday
morning and afternoon. Confidence is higher on timing and vsby
impacts, so opted for tempo IFR groups. Thunder chances should
be higher further east where larger values of instability are
favored. Thus, went IFR -shra across the western TAF sites,
transitioning to IFR -tsra out east.

Winds are generally out of the east to northeast this evening,
around 10 knots. A strong south to southwest low-level jet of 35
to 45 knots will arrive overnight, introducing a brief window
for mainly directional low-level wind shear at all TAF sites.
Surface winds will eventually shift towards the south and
southwest by mid-Monday morning which should end the LLWS
threat. As winds shift towards the southwest behind the cold
front late Monday morning and afternoon, winds will increase to
near 20 knots with periodic gusts of 30 to 35 knots.

Outlook...Non-VFR possible in scattered to widespread showers
and thunderstorms on Friday.

&&

.MARINE...
High pressure builds east tonight as a warm front lifts north of the
lake Monday morning. Easterly winds this afternoon and late evening
will briefly touch small craft criteria so opted to hoist a Small
Craft Advisory for the western and central basins of the lake
through 06Z/Mon. There will be a brief lull in elevated winds late
tonight ahead of the warm front before southerly winds increase to
20+ knots by Monday morning. Small Craft Advisories will likely be
needed in southerly to southwesterly winds with the warm front. A
cold front will move east across the lake Monday night allowing for
15 to 20 knot winds to shift westerly. Elevated westerly winds will
diminish through the day on Tuesday as high pressure builds over the
lake. Winds flip and turn easterly by Wednesday as the high builds
east but will remain at or below 10 knots. Southerly flow 10-15
knots returns by Friday as another system moves across the great
lakes region.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 2 AM EDT Monday for LEZ142>146.

&&

SYNOPSIS...15
NEAR TERM...Kahn/15
SHORT TERM...13
LONG TERM...13
AVIATION...Kahn
MARINE...13
Hazardous weather outlook, Apr 20, 4:00 PM EDT, 8 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
400 PM EDT Sun Apr 20 2025

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-212000-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
400 PM EDT Sun Apr 20 2025

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Southwest wind gusts to 35 to 40 mph are expected Monday morning
through early Monday evening. Isolated and periodic wind gusts to 45
mph cannot be ruled out, best chance in northern Erie County, PA and
Northwest Ohio.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-212000-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
400 PM EDT Sun Apr 20 2025

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 3:16 PM EDTSpecial Weather StatementCLECrawford44 min
Apr 21, 4:17 PM EDTSpecial Weather StatementCLEErie58 min
Apr 21, 4:58 PM EDTSpecial Weather StatementCLECrawford62 min
Apr 21, 5:28 PM EDTSevere Thunderstorm WarningCLECrawford, Erie44 min

Nearby

Wind Advisories in Pennsylvania, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.